Alert archive / Arkansas / Flash Flood Warnings in 2019
Flash Flood Warning 34, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jun 28, 2019, 7:03 AM CDT for Cross County, Poinsett County, Arkansas. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2019, 7:03 AM CDT (12:03 UTC)
- Expired
- Jun 28, 2019, 9:00 AM CDT
- In force
- 117 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cross County, AR, Poinsett County, AR
The radar
The Memphis radar (KNQA), 101 km from the middle of the area, began a volume at 12:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 0.1 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1863 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1109 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
283 WGUS54 KMEG 281203 FFWMEG ARC037-111-281400- /O.NEW.KMEG.FF.W.0034.190628T1203Z-190628T1400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Memphis TN 703 AM CDT Fri Jun 28 2019 The National Weather Service in Memphis has issued a * Flash Flood Warning for... Southwestern Poinsett County in eastern Arkansas... Northwestern Cross County in eastern Arkansas... * Until 900 AM CDT. * At 701 AM CDT...Doppler Radar estimates 2 to 4 inches of rain has occurred over the past 2 hours. Showers and thunderstorms will produce an additional 1 to 3 inches of rain over the next hour. * Some locations that will experience flooding include... Hickory Ridge, Fisher and Pittinger. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && LAT...LON 3553 9104 3553 9089 3537 9090 3537 9104 $$
1 follow-up statement
925 WGUS74 KMEG 281403 FFSMEG Flash Flood Statement National Weather Service Memphis TN 903 AM CDT Fri Jun 28 2019 ARC037-111-281410- /O.EXP.KMEG.FF.W.0034.000000T0000Z-190628T1400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Poinsett AR-Cross AR- 903 AM CDT Fri Jun 28 2019 ...THE FLASH FLOOD WARNING FOR SOUTHWESTERN POINSETT AND NORTHWESTERN CROSS COUNTIES HAS EXPIRED... The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 3553 9104 3553 9089 3537 9090 3537 9104 $$ LAT...LON 3553 9104 3553 9089 3537 9090 3537 9104 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 6:51 AM CDT, 12 minutes earlier.
Area forecast discussion, Jun 28, 6:51 AM CDT, 12 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service Memphis TN
651 AM CDT Fri Jun 28 2019
.UPDATE...
Updated to include 12Z aviation discussion below.
&&
.PREV DISCUSSION... /issued 332 AM CDT Fri Jun 28 2019/
DISCUSSION...
Fog is beginning to develop along the Tennessee River. A Dense
fog Advisory may be needed for portions of West Tennessee and
Northeast Mississippi. Farther West, West of the Mississippi
River Valley another round of showers and thunderstorms appears to
be developing. The HRRR has been pretty consistent with this
scenario, tracking a cluster of storms South across the Memphis
Metro area around sunrise, and then southward along the Delta
through Midday. Areas near and South of Memphis is where we will
see the highest pops today. Rain will likely curb high
temperatures again today. Highs will likely be in the low to
middle 80s for much of the area. This is arguably one of the
toughest times of the year to forecast the weather beyond 24 hours
because mesoscale features that are not resolved by models often
dictate the weather as opposed to larger scale frontal boundaries
or easily depicted upper level troughs and ridges. The exception
is when the Bermuda high becomes parked along the East coast and a
strong ridge in in place over the Eastern US. That is certainly
not the cast over the next several days. As a result its nearly
impossible to pinpoint a day, or even a half of day where dry
conditions are a certainty. For the next 7 days, expect near to
slightly below normal temperatures. Highs will likely be in the
upper 80s to low 90s with morning lows in the low 70s. However,
highs could be kept as low as the upper 70s or low 80s at any
location where convection persists through much of the day. There
is no indication of any significant pattern change in the longer
range guidance.
30
&&
.AVIATION...
12Z TAFs
Latest radar trends show -SHRA and -TSRA moving nearly due south
along and west of the Mississippi River. As a result, JBR and MEM
will have the best chances of -SHRA and -TSRA through late
morning. By early afternoon, all sites will have a chance of VCTS
as an upper level low pressure spins overhead. All convective
activity should die off around sundown. If skies clear
sufficiently, light fog will be possible at all sites after
29/06Z as winds go nearly calm. Winds will be easterly and
generally less than 5 kts this afternoon.
AC3
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...Dense Fog Advisory until 9 AM CDT this morning for Alcorn-Benton
MS-Chickasaw-Itawamba-Lee MS-Monroe-Pontotoc-Prentiss-
Tippah-Tishomingo-Union.
TN...Dense Fog Advisory until 9 AM CDT this morning for Benton TN-
Carroll-Chester-Decatur-Hardeman-Hardin-Henderson-Madison-
McNairy.
&&Hazardous weather outlook, Jun 28, 3:40 AM CDT, 3 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 340 AM CDT Fri Jun 28 2019 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-291045- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 340 AM CDT Fri Jun 28 2019 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight Patchy fog is possible early today near the Tennessee River in West Tennessee and in Northeast Mississippi. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Jun 28, 4:35 AM CDT, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Memphis TN
435 AM CDT Fri Jun 28 2019
ARZ018-026-MOZ113-281015-
Greene AR-Craighead AR-Dunklin MO-
435 AM CDT Fri Jun 28 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 515 AM CDT
FOR...
Eastern Greene County in eastern Arkansas...
Northeastern Craighead County in eastern Arkansas...
Southwestern Dunklin County in southeastern Missouri...
At 435 AM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located over Marmaduke, moving
south at 15 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in eastern Greene...northeastern Craighead and southwestern
Dunklin Counties should monitor this storm closely.
LAT...LON 3623 9032 3620 9032 3620 9024 3600 9028
3599 9029 3596 9029 3590 9030 3593 9058
3624 9047
TIME...MOT...LOC 0935Z 008DEG 12KT 3616 9037Special weather statement, Jun 28, 5:26 AM CDT, 1 hour 37 minutes before
Special Weather Statement National Weather Service Memphis TN 526 AM CDT Fri Jun 28 2019 ARZ018-026-281115- Greene AR-Craighead AR- 526 AM CDT Fri Jun 28 2019 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 615 AM CDT FOR... South central Greene County in eastern Arkansas... Central Craighead County in eastern Arkansas... At 525 AM CDT...a strong thunderstorm producing pea size to dime size hail and winds at least 30 mph was located over Paragould, moving south at 10 mph. Very heavy rain along with continuous cloud to ground lightning are also possible with this thunderstorm. People in south central Greene and central Craighead Counties should monitor this storm closely. LAT...LON 3611 9065 3609 9043 3578 9043 3582 9076 TIME...MOT...LOC 1025Z 008DEG 11KT 3604 9056
Special weather statement, Jun 28, 5:36 AM CDT, 1 hour 27 minutes before
Special Weather Statement National Weather Service Memphis TN 536 AM CDT Fri Jun 28 2019 ARZ049-058-MSZ007-010-281115- Phillips AR-Lee AR-Tunica MS-Coahoma MS- 536 AM CDT Fri Jun 28 2019 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 615 AM CDT FOR... Northeastern Phillips County in eastern Arkansas... Southeastern Lee County in eastern Arkansas... Southwestern Tunica County in northwestern Mississippi... Northeastern Coahoma County in northwestern Mississippi... At 535 AM CDT...a strong thunderstorm producing winds at least 40 mph was located near St Francis National Park, moving southwest at 15 mph. Very heavy rain along with continuous cloud to ground lightning are also possible with this thunderstorm. People in northeastern Phillips...southeastern Lee...southwestern Tunica and northeastern Coahoma Counties should monitor this storm closely. LAT...LON 3475 9063 3468 9043 3436 9054 3447 9083 TIME...MOT...LOC 1035Z 023DEG 12KT 3465 9057
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 4:35 AM CDT | Special Weather Statement | MEG | Greene | 40 min |
| Jun 28, 5:26 AM CDT | Special Weather Statement | MEG | Craighead | 49 min |
| Jun 28, 5:36 AM CDT | Special Weather Statement | MEG | Phillips | 39 min |
| Jun 28, 5:41 AM CDT | River Flood Warning | MEG | Clay, Greene | 30 hr |
| Jun 28, 6:04 AM CDT | Areal Flood Advisory | MEG | Craighead, Cross, Greene, Poinsett | 3 hr |
| Jun 28, 8:29 AM CDT | Areal Flood Advisory | MEG | St. Francis | 3 hr |
| Jun 28, 9:26 AM CDT | Areal Flood Advisory | MEG | Phillips | 3 hr |
Nearby
Flash Flood Warnings in Arkansas, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.